MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON

PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON
Model Number 3003-009
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two devices were sent by the customer to the manufacturer for investigation.It was no longer possible for the customer to precisely identify the product actually involved in the incident described.After careful inspection, the findings for the two products examined (see findings under b6) were evaluated taking into account the incident description.Deviations in the function of the openlock mechanism were found on both skull clamps sent in.Both deviations are due to wear of the components inside the mechanism.The deviations (rocker arm cannot be rotated / no haptic feedback when locking the grip wheel) cannot have been the cause of or contributed to the event described.Both skull clamps exhibited wear of the teflon coating on the surface of the products.The damaged teflon coating is not associated with any restrictions in terms of safety and/or functionality of the product and can therefore not be classified as a causal or contributing factor to the event described.The bores for the skull pins of the skull clamp with s/n (b)(6) do no longer corresponded to the current specification.This deviation could also not have contributed to or caused the described incident.Neither product was sent to the manufacturer for annual routine inspection and maintenance in accordance with the manufacturer's instructions specified in the product's instructions for use (see b6).Even if the deviations found during this investigation cannot be classified as causal or contributing factors after careful examination, these errors could not have remained hidden as part of the regular routine service and the errors would have been rectified.The customer is informed of his responsibility to comply with the annual maintenance interval as part of the complaint report provided by the manufacturer.It cannot be determined with conclusive certainty which of the two products in question was actually involved in the incident.As the skull clamp with the s/n (b)(6) is not applicable due to the non-rotatable rocker arm, it is more likely that the skull clamp with the s/n (b)(6) was involved in the incident.However, a causal link between the product and the incident cannot be established.As none of the deviations found in this inspection are assumed to have contributed to the reported incident, we suspect, that maybe the pinning technique has been not optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed us that one of our products was involved in a case (posterior cranial fusion, prone position) in which the patient slipped out of the clamp and sustained a laceration.Two different skull clamps (same item-no.) were received for examination.The reporting customer could no longer state with sufficient certainty which of the two products was involved in the event described and therefore sent both products in question for examination.

Brand Name
DORO® QR3 SKULL CLAMP TEFLON
Common Device Name
DORO® QR3 SKULL CLAMP TEFLON
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key19679010
Report Number3003923579-2024-00021
Device Sequence Number12471579
Product Code HBL
UDI-Device Identifier04250435500781
UDI-Public04250435500781
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
Report Date (Section F) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3003-009
Device Catalogue Number3003-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Distributor Facility Aware Date06/07/2024
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer06/07/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown